Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Tallahassee, FL

July 30, 2025Geneva County, Houston County, Alabama

NWS Tallahassee, FL issued this flash flood warning at Jul 30, 2025, 4:29 PM CDT for Geneva County, Houston County, Alabama. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2025, 4:29 PM CDT (21:29 UTC)
Expired
Jul 30, 2025, 5:59 PM CDT
In force
90 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Geneva County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 29 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:49 PM CDTFLASH FLOODMalvern, ALPublic report from the Malvern area that water is above a back porch and flowing like a river.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WGUS52 KTAE 302129
FFWTAE
ALC061-069-310030-
/O.NEW.KTAE.FF.W.0025.250730T2129Z-250731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
529 PM EDT Wed Jul 30 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Eastern Geneva County in southeastern Alabama...
  Houston County in southeastern Alabama...

* Until 730 PM CDT.

* At 429 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cottonwood, Dothan, Hartford, Taylor, Midland City, Kinsey, 
  Ashford, Slocomb, Cowarts, Webb, Malvern, Rehobeth, Avon, Esto, 
  Madrid, Black, Memphis, Light and Merritts Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3120 8571 3121 8569 3124 8569 3127 8566
      3127 8561 3125 8554 3125 8549 3129 8549
      3129 8542 3132 8542 3131 8524 3100 8523
      3099 8576 3120 8577

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
715 
WGUS72 KTAE 302259
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
659 PM EDT Wed Jul 30 2025

ALC061-069-302309-
/O.CAN.KTAE.FF.W.0025.000000T0000Z-250731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geneva AL-Houston AL-
559 PM CDT Wed Jul 30 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN GENEVA AND HOUSTON 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 3120 8571 3121 8569 3124 8569 3127 8566
      3127 8561 3125 8554 3125 8549 3129 8549
      3129 8542 3132 8542 3131 8524 3100 8523
      3099 8576 3120 8577

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:03 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 30, 3:03 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
403 PM EDT Wed Jul 30 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.NEAR TERM...
(Through Thursday)
Issued at 308 PM EDT Wed Jul 30 2025

Another heat advisory is in place for tomorrow afternoon, but with
increasing cloud cover as storms across SE Alabama and the FL
Panhandle get going, advisory conditions are expected to be confined
to our FL counties and first row of southern GA counties. Mid-level
dry air will be intruding across the eastern half of the region,
with the best PWATs across SE Alabama and the FL Panhandle
leading to the best chances for showers and storms being there.

Expect overnight lows in the mid to upper 70s with daytime highs in
the low to mid 90s.

&&

.SHORT TERM AND LONG TERM...
(Thursday night through Tuesday)
Issued at 308 PM EDT Wed Jul 30 2025

Heading into the weekend a cold front looks to dip down across the
Southeast as high pressure and the upper-level ridge breaks down.
Every day we'll see increasing chances for showers and storms as
southerly flow advects moisture across the region, mixing out the
dry mid-level air we're currently experiencing. PWATs look to be
around 2 to 2.5 inches leading to concerns of flash flooding over
areas that have seen continuous rainfall over the last few days or
areas with poor drainage. The front looks to sag Saturday into
Sunday which could lead to training storms, further enhancing
these concerns. By Monday the cold front moves on and PWATs drop
to 1.5 to 2 inches leading to more usual summertime convective
activity. The WPC maintains marginal and slight risks of excessive
rainfall this weekend. Daytime temps look to remain below
advisory level after this weekend.

Expect daytime highs to generally be in the 90s until Saturday, by
Sunday daytime highs look to dip into the upper 80s. Expect
overnight lows to generally remain in the mid 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 308 PM EDT Wed Jul 30 2025

Scattered showers and storms will potentially affect area terminals,
mostly from TLH westward, for this afternoon. VFR conditions should
prevail but occasional MVFR/IFR visibilities are possible in the
stronger showers/storms. Shower/storm activity should diminish
around/after sunset. MVFR cigs at TLH/ABY/DHN can't be ruled out
from 09-13z, but confidence was too low to mention as a prevailing
group in the TAF.

&&

.MARINE...
Issued at 308 PM EDT Wed Jul 30 2025

Westerly/southwesterly winds at around 10-15 kts can be expected
through the next few days with seas of 1-2 feet. Showers and
thunderstorms remain possible each day but are expected to become
more numerous as we head into next weekend.

&&

.FIRE WEATHER...
Issued at 308 PM EDT Wed Jul 30 2025

Temperatures will continue to remain hot the next few days and that
will be the primary weather concern for folks outside through the
week. Rain chances will remain relatively low through Thursday as
drier mid-level air moves in. Fire concerns will remain low but
dispersions will begin to creep up over the next few days.

&&

.HYDROLOGY...
Issued at 227 AM EDT Wed Jul 30 2025

Through the next 7 days, a wetter pattern is expected to move
over the region. Rainfall totaling 1-3 inches with locally higher
amounts are possible which could lead to isolated/nuisance
flooding issues. The WPC has placed our region in Marginal (1/4)
and Slight (2/4) risks for excessive rainfall for Friday through
Sunday. Local riverine flooding is not anticipated at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  94  77  95 /  10  40  10  60
Panama City   81  91  81  92 /  10  40  20  60
Dothan        76  92  76  94 /  20  40  20  70
Albany        76  95  76  95 /  20  30  20  60
Valdosta      75  96  76  97 /  10  20  10  40
Cross City    77  93  76  94 /   0  20   0  30
Apalachicola  81  89  80  90 /   0  30  10  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for
     FLZ007>019-027>029-034-108-112-114-115-118-127-128-134-326-
     426.

     Heat Advisory from noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/
     Thursday for FLZ007>019-027>029-034-108-112-114-115-118-127-
     128-134-326-426.

     High Rip Current Risk until 10 PM EDT this evening for FLZ115.

GA...Heat Advisory until 7 PM EDT this evening for GAZ120>131-142>148-
     155>161.

     Heat Advisory from noon to 7 PM EDT Thursday for GAZ155>161.

AL...Heat Advisory until 6 PM CDT this evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Dobbs
MARINE...Oliver
FIRE WEATHER...Oliver
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jul 30, 3:08 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM CDT Wed Jul 30 2025

ALZ065-068-302100-
Coffee AL-Geneva AL-
308 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COFFEE AND NORTHWESTERN
GENEVA COUNTIES THROUGH 400 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles west of Enterprise, moving northwest at 5
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Kinston, Coffee Springs,
Chancellor, Perry Store, Curtis, Carl Folsom A/p, Lucile, Ino, Turner
Crossroads, Central City, Clintonville, Goodman, Camp Alaflo Bsa,
Basin, Enterprise Municipal A/P, and Earlytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3145 8619 3144 8579 3120 8579 3109 8619
TIME...MOT...LOC 2008Z 124DEG 5KT 3129 8596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Jul 30, 3:14 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Wed Jul 30 2025

ALZ067-GAZ121-142-302045-
Henry AL-Clay GA-Early GA-
414 PM EDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENRY...SOUTH
CENTRAL CLAY AND NORTHWESTERN EARLY COUNTIES THROUGH 445 PM EDT/345
PM CDT/...

At 414 PM EDT/314 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blakely. The strong thunderstorm is nearly
stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blakely, Haleburg, Barnes, Miller, Ferrell Crossroads, Hardwickburg,
Early Co A/p, Hayes, and Kolomoki Mounds Sp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3134 8489 3136 8516 3151 8517 3152 8501
      3150 8489
TIME...MOT...LOC 2014Z 183DEG 4KT 3143 8501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Jul 30, 3:22 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM CDT Wed Jul 30 2025

ALZ068-FLZ009-302045-
Geneva AL-Holmes FL-
322 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GENEVA AND NORTH
CENTRAL HOLMES COUNTIES THROUGH 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Geneva, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Black, Miller Crossroads, Eunola, Bethlehem, Ards Crossroads,
Smith Crossroads, Izagora, New Hope, Geneva Municipal A/P, Thurston,
and Baker Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3083 8574 3087 8592 3108 8586 3105 8564
TIME...MOT...LOC 2021Z 190DEG 13KT 3094 8581

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

58-REESE
Special weather statement, Jul 30, 3:44 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM CDT Wed Jul 30 2025

ALZ068-FLZ009-011-302115-
Geneva AL-Holmes FL-Jackson FL-
344 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GENEVA...
NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES COUNTIES THROUGH 415 PM
CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Graceville, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Graceville, Hartford, Slocomb, Esto, Noma, Fadette, Holmes County
Airport, Bethlehem, Tendil Crossing, Holland Crossroads, Ards
Crossroads, Cobb Crossroads, and Noma Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3111 8568 3107 8549 3102 8549 3083 8555
      3083 8560 3082 8560 3085 8577
TIME...MOT...LOC 2044Z 191DEG 15KT 3094 8566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

58-REESE
Special weather statement, Jul 30, 3:51 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM CDT Wed Jul 30 2025

ALZ065-066-068-FLZ009-302115-
Dale AL-Coffee AL-Geneva AL-Holmes FL-
351 PM CDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTH CENTRAL HOLMES COUNTIES THROUGH 415
PM CDT...

At 351 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Geneva, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Hartford, Clayhatchee, Coffee Springs, Black, Miller
Crossroads, Chancellor, Kellys Crossroads, Eunola, Lucile, High
Bluff, Highfalls, Dundee, Central City, Geneva Municipal A/P, Cool
Springs, Battens Crossroads, Vaughanville, Hendrix Crossroad, and
Smith Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8593 3123 8569 3121 8569 3119 8571
      3120 8563 3093 8574 3097 8595
TIME...MOT...LOC 2051Z 200DEG 18KT 3104 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Jul 30, 4:11 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
511 PM EDT Wed Jul 30 2025

ALZ065>069-FLZ009-011-GAZ142-302200-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
Early GA-
511 PM EDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DALE...SOUTHWESTERN
HENRY...SOUTHEASTERN COFFEE...EASTERN GENEVA...HOUSTON...NORTHWESTERN
JACKSON...NORTHEASTERN HOLMES AND SOUTHWESTERN EARLY COUNTIES THROUGH
600 PM EDT/500 PM CDT/...

At 511 PM EDT/411 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from 9 miles northwest of
Hartford to near Taylor to 10 miles northeast of Marianna. Movement
was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Cottonwood, Geneva, Enterprise, Graceville, Headland,
Dothan, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey,
Ashford, Level Plains, Slocomb, Cowarts, Newton, Webb, and Pinckard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3145 8579 3137 8521 3113 8500 3107 8502
      3107 8503 3106 8502 3075 8511 3094 8553
      3104 8594
TIME...MOT...LOC 2111Z 212DEG 24KT 3118 8583 3109 8542 3086 8509

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:16 PM CDTSpecial Weather StatementTAEDale, Henry44 min
Jul 29, 11:57 PM CDTSpecial Weather StatementTAEHenry18 min
Jul 30, 1:27 PM CDTSpecial Weather StatementTAEDale33 min
Jul 30, 2:25 PM CDTSpecial Weather StatementTAEGeneva35 min
Jul 30, 3:08 PM CDTSpecial Weather StatementTAECoffee52 min
Jul 30, 3:19 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva41 min
Jul 30, 3:37 PM CDTAreal Flood AdvisoryTAECoffee113 min
Jul 30, 3:47 PM CDTAreal Flood AdvisoryTAEGeneva118 min
Jul 30, 3:51 PM CDTSpecial Weather StatementTAEGeneva24 min
Jul 30, 3:55 PM CDTSevere Thunderstorm WarningTAECoffee30 min
Jul 30, 4:11 PM CDTSpecial Weather StatementTAEGeneva, Houston49 min
Jul 30, 4:17 PM CDTAreal Flood AdvisoryTAEHouston103 min
Jul 30, 4:40 PM CDTAreal Flood AdvisoryTAEDale, Henry81 min
Jul 30, 4:45 PM CDTSpecial Weather StatementTAEHenry45 min
Jul 30, 4:56 PM CDTSpecial Weather StatementTAEHouston34 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.